Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 18, 2000, 1:28 PM MDT for Daggett County, Uintah County, Utah; Moffat County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2000, 1:28 PM MDT (19:28 UTC)
- Expired
- Aug 18, 2000, 2:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Moffat County, CO, Daggett County, UT, Uintah County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
544 WUUS55 KGJT 181929 SVRGJT COC081-UTC009-047-182015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 128 PM MDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAGGETT COUNTY IN NORTHEAST UTAH EXTREME NORTHEASTERN UINTAH COUNTY IN NORTHEAST UTAH NORTHWESTERN MOFFAT COUNTY IN NORTHWEST COLORADO * UNTIL 215 PM MDT * AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL UINTAH COUNTY...OR ABOUT 21 MILES SOUTHEAST OF MANILA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN DAGGETT COUNTY AT 140 PM MDT RURAL NORTHEASTERN UINTAH COUNTY AT 140 PM MDT RURAL SOUTHEASTERN DAGGETT COUNTY AT 150 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. CUOCO LAT...LON 4100 10943 4079 10949 4060 10877 4102 10866
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:56 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 18, 12:56 PM MDT, 32 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1256 PM MDT FRI AUG 18 2000 AS WEAK VORT MAX EXISTS CWA TO NORTHEAST ALONG WITH CLDS AND SHWRS FROM OLD FRONTAL ZONE...MID AND UPPER LEVEL DRYING AND CLEARER SKIES ACROSS UT TO SPREAD OVER NWRN CO. FIRST TSTMS OF THE DAY OVER UTS AND COS TAVAPUTS PLATEAY MAY BE DUE TO AFFECTS OF EITHER R/R QUAD OF SMALL JET MAX PUSHING IN BEHIND THE VORT CENTER NE OF EEO OR BEGINNING OF 500 MB COOLING AND RESULTING DESTABILIZATION...OR BOTH. THIS LINEAR CU DVLPMT SHOULD CONTINUE TRACKING EAST AND BE OUT OF THE CWA BEFORE MAX HEATING. MODELS PROJECTED NVA OVER THE AREA IN THE SHORT TERM AND THIS SEEMS TO BE TRUE WITH CONVECTION SUPPRESSED AND CLDS DSPTG OVER REST OF UTAH. BUT...CLEARING SKIES WITH MORE SUN AND AN L.I. REMAINING BETTER THAN -2...PLUS ABUNDANT LOW LEVEL MOISTURE AVAILABLE...POINTS TO CONVECTION OVERPOWERING THE SUBSIDENCE THIS AFTERNOON AND CONTINUING THIS EVENING. SATURDAY DOES LOOK DRIER IN THE MODELS ABOVE 500 MB...BUT BLV MOISTURE BLO THIS AND UNSTABLE AFTERNOON CONDITIONS WILL ALLOW TSTM AREAL COVERAGE TO ONLY DROP ONE KNOTCH CENTRAL AND SOUTHERN AREAS... WITH ACTIVITY DECREASING MORE OVER EXTREME NE UT AND NW CO. THE CLEARER SKIES AND SLIGHTLY DRIER CONDITIONS SHOULD ALLOW MAX TEMPS TO BUMP UP A BIT. FCST SOUNDINGS SHOW GOOD INSTABILITY SAT AND SUN AFTERNOON WITH A STABLE LAYER ABOVE 500 MB...AND A LITTLE MORE THAN HALF THE CURRENT PW. MODELS DISSAGREE ON HOW STRONGLY AND HOW SOON THE BETTER MONSOON WILL RETURN...SO WILL KEEP A CHC IN THE EXTENDED. CUOCO .GJT...NONE.
In the hours before
Special weather statement, Aug 18, 12:05 PM MDT, 1 hour 23 minutes before
COZ001>014-017>023-UTZ022>025-027>029-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1205 PM MDT FRI AUG 18 2000 ...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME WITH SMALL HAIL AND LOCALLY HEAVY RAIN... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE THROUGH THE EVENING ACROSS EASTERN UTAH AND WESTERN COLORADO. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAIN SHOWERS...SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 35 MPH. AT NOON MDT... SATELLITE IMAGERY AND DOPPLER RADAR SHOWED THUNDERSTORMS DEVELOPING OVER THE SAN JUAN MOUNTAINS AND BOOK CLIFFS OF WESTERN COLORADO...AS WELL AS THE TAVAPUTS PLATEAU OF EASTERN UTAH. THE CURRENT WEATHER PATTERN SUGGESTS THAT THE HEAVIEST RAINFALL WILL BE SOUTH OF THE I-70 CORRIDOR...INCLUDING THE GRAND MESA. RAINFALL RATES WILL WILL BE GREATER THAN AN INCH PER HOUR AT TIMES. LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS...AS WELL AS MINOR FLOODING AND DEBRIS SPILLS ACROSS ROADWAYS IS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. IF A THUNDERSTORM APPROACHES YOUR LOCATION...PLEASE SEEK SHELTER. AVOID LOW LYING AREAS AND WATERWAYS IF HEAVY RAINS DEVELOP. DO NOT ATTEMPT TO CROSS FLOODED ROADS IN A VEHICLE OR ON FOOT. AS LITTLE AS 6 INCHES OF RUNNING WATER CAN WASH YOUR VEHICLE OFF THE ROADWAY. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:57 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 48 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.